Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 30, 2018, 4:36 PM CDT for Nodaway County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 30, 2018, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 169 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS83 KEAX 302136 SPSEAX Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 436 PM CDT MON JUL 30 2018 MOZ002-302200- Nodaway MO- 436 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NODAWAY COUNTY UNTIL 500 PM CDT... At 436 PM CDT, Doppler radar was tracking a strong thunderstorm over Maryville, moving south at 10 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Maryville and Arkoe. LAT...LON 4037 9491 4035 9473 4022 9475 4025 9500 TIME...MOT...LOC 2136Z 015DEG 9KT 4032 9485 $$ Grana
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:46 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 30, 3:46 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 346 PM CDT Mon Jul 30 2018 .Discussion... Issued at 329 PM CDT MON JUL 30 2018 Mid/upper level pattern characterized by a trough over the northern midwest and a strong ridge over the western half of the CONUS. A shortwave trough will carve into the mid level flow and dig through the forecast area through the remainder of the day. This may set off a round of widely scattered showers and thunderstorms across northern Missouri through the evening and into the night. This trough should be aided by diabatic heating, which should erode low level inhibition. Near NIL deep layer shear will prevent any organized storm structures or widespread severe weather, but decently large T/TD spreads in the low levels may lend to isolated and localized downburst activity leading to some gusty winds. Even in those cases, winds should be sub-severe with any of this activity. By sunset with the loss of diurnal support expect thunderstorm activity to cease. By the middle part of the week the trough will depart the area, and the ridge to the west will slowly expand eastward, which will put most of the area under an unfavorable pattern for precipitation. As the ridge builds through the week, expect a gradual warming trend, which will culminate late week with temperatures returning into the upper 80s to lower 90s. With dew points settling in the middle to upper 60s expect little departure between actual temperatures and heat indices through the middle to late part of the week. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1242 PM CDT MON JUL 30 2018 Widely scattered afternoon and evening thunderstorms will be possible later today. Confidence in terminals being impacted by these showers is low at this time, so went with VCTS to mention the potential impact. Otherwise expect periods of BKN/SCT low/mid level clouds, but no sub-VFR conditions are anticipated. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Leighton
Hazardous weather outlook, Jul 30, 4:58 AM CDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 458 AM CDT Mon Jul 30 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 458 AM CDT Mon Jul 30 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated showers and thunderstorms are possible this afternoon however, no severe weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 30, 4:36 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 436 PM CDT MON JUL 30 2018 MOZ002-302200- Nodaway MO- 436 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NODAWAY COUNTY UNTIL 500 PM CDT... At 436 PM CDT, Doppler radar was tracking a strong thunderstorm over Maryville, moving south at 10 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Maryville and Arkoe. LAT...LON 4037 9491 4035 9473 4022 9475 4025 9500 TIME...MOT...LOC 2136Z 015DEG 9KT 4032 9485 Grana
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:59 PM CDT | Special Weather Statement | EAX | Holt | 31 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.